Remote Access Proceedings of the American Mathematical Society
Green Open Access

Proceedings of the American Mathematical Society

ISSN 1088-6826(online) ISSN 0002-9939(print)

 
 

 

Random approximations and random fixed point theorems for non-self-maps


Author: Tzu-Chu Lin
Journal: Proc. Amer. Math. Soc. 103 (1988), 1129-1135
MSC: Primary 47H10; Secondary 47H09, 60H25
DOI: https://doi.org/10.1090/S0002-9939-1988-0954994-0
MathSciNet review: 954994
Full-text PDF Free Access

Abstract | References | Similar Articles | Additional Information

Abstract: Recently, Sehgal and Singh [18] and Papageorgiou [16] considered different random versions of a very interesting theorem of Fan [4]. Instead of compact convex domain, here we consider a continuous condensing or non-expansive random map defined on a closed ball (or closed convex set with bounded range). We prove it is true for certain spaces. As applications of our theorems, some random fixed point theorems of non-self-maps are derived.


References [Enhancements On Off] (What's this?)

  • [1] A. T. Bharucha-Reid, Fixed point theorems in probabilistic analysis, Bull. Amer. Math. Soc. 82 (1976), 641-645. MR 0413273 (54:1390)
  • [2] C. Castaing and M. Valadier, Convex analysis and measurable multifunctions, Lecture Notes in Math., vol. 580, Springer-Verlag, Berlin and New York, 1977. MR 0467310 (57:7169)
  • [3] W. Cheney and A. A. Goldstein, Proximity maps for convex sets, Proc. Amer. Math. Soc. 10 (1959), 448-450. MR 0105008 (21:3755)
  • [4] Ky Fan, Extensions of two fixed point theorems of F. E. Browder, Math. Z. 112 (1969), 234-240. MR 0251603 (40:4830)
  • [5] -, Some properties of convex sets related to fixed point theorems, Math. Ann. 266 (1984), 519-537. MR 735533 (85i:47060)
  • [6] C. W. Ha, Extensions of two fixed point theorems of Ky Fan, Math. Z. 190 (1985), 13-16. MR 793344 (86k:47047)
  • [7] C. J. Himmelberg, Measurable relations, Fund. Math. 87 (1975), 53-72. MR 0367142 (51:3384)
  • [8] S. Itoh, Random fixed point theorems with an application to random differential equations in Banach spaces, J. Math. Anal. Appl. 67 (1979), 261-273. MR 528687 (80f:60059)
  • [9] W. A. Kirk, A fixed point theorem for mappings which do not increase distances, Amer. Math. Monthly 72 (1965), 1004-1006. MR 0189009 (32:6436)
  • [10] K. Kuratowski and C. Ryll-Nardzewski, A general theorem on selector, Bull. Acad. Polon. Sci. Ser. Sci. Math. Astronom. Phys. 13 (1965), 397-403. MR 0188994 (32:6421)
  • [11] T. C. Lin, A note on a theorem of Ky Fan, Canada Math. Bull. 22 (1979), 513-515. MR 563767 (81d:47038)
  • [12] -, Convex sets, fixed points, variational and minimax inequalities, Bull. Austral. Math. Soc. 34 (1986), 107-117. MR 847978 (87h:47128)
  • [13] -, Approximation theorems and fixed point theorems in cones, Proc. Amer. Math. Soc. 102 (1988), 502-506. MR 928968 (89b:47080)
  • [14] T. C. Lin and C. L. Yen, Applications of the proximity map to fixed point theorems in Hilbert space, J. Approximation Theory 52 (1988), 141-148. MR 929300 (89h:47089)
  • [15] R. D. Nussbaum, The fixed point index for local condensing maps, Ann. Mat. Pura Appl. 89 (1971), 217-258. MR 0312341 (47:903)
  • [16] N. S. Papageorgiou, Random fixed point theorems for measurable multifunctions in Banach spaces, Proc. Amer. Math. Soc. 97 (1986), 507-514. MR 840638 (88a:60117)
  • [17] S. Reich, Approximate selection, best approximations, fixed points and invariant sets, J. Math. Anal. Appl. 62 (1978), 104-112. MR 0514991 (58:24180)
  • [18] V. M. Sehgal and S. P. Singh, On random approximations and a random fixed point theorem for set valued mappings, Proc. Amer. Math. Soc. 95 (1985), 91-94. MR 796453 (86k:47049)
  • [19] V. M. Sehgal and C. Waters, Some random fixed point theorems for condensing operators, Proc. Amer. Math. Soc. 90 (1984), 425-429. MR 728362 (85g:47083)
  • [20] D. H. Wagner, Survey of measurable selection theorems, SIAM J. Control Optim. 15 (1977), 859-903. MR 0486391 (58:6137)

Similar Articles

Retrieve articles in Proceedings of the American Mathematical Society with MSC: 47H10, 47H09, 60H25

Retrieve articles in all journals with MSC: 47H10, 47H09, 60H25


Additional Information

DOI: https://doi.org/10.1090/S0002-9939-1988-0954994-0
Article copyright: © Copyright 1988 American Mathematical Society

American Mathematical Society